Lercanidipine, what's your experience... - High Blood Pressu...

High Blood Pressure Support

3,772 members956 posts

Lercanidipine, what's your experiences? I've experienced terrible Headaches

Miketg0 profile image

I've been on lecadapine 20 mg for a month now but my pulse is low

I've always had a resting pulse of around 58 but it's now 48 to 52

I feel light headed and tired

Anyone else experienced this

Cheers Mike

22 Replies

Well Miketgo I haven’t experienced this. Have you read the information that comes with the medicine? Does it say that these side effects are common, or might wear off?

If not, I do know that I would be knocking on the doctors door asking for help if, after four weeks, it hasn’t settled down.

Miketg0 profile image
Miketg0 in reply to Happyrosie

Hi

I've had a full battery of test ecg. Ct scan lumber puncture and bloods. All OK

My BP is 135 /70.but it's my bpm around 49 to 53.

I've always had a pulse of 58/59

I think it's the lercanidipine giving me the headache 😡. I've got a telephone appointment with my gp next Friday to look at an alternative

I've had Amolodine and doxazosin but they too gave me terrible side effects. Stinging and muscle pain.

I don't know if the low pulse is causing my headache or its the lercanidipine but the headache seems to come on in the afternoon (I take my meds at night)

I was told they could be "tension headache" but I'm not convinced as I'm not anxious, although paradoxically I'm getting anxiety about the headache 😡

Thank you for taking the time to reply

Cheers Mike (Cheshire UK)

Kimi12 profile image
Kimi12 in reply to Miketg0

Hi mike

I took my meds at night and my pulse became very low so I changed them to the morning and feel a lot better

I am going up to 20 mg as it is not controlling my blood pressure on 10 mg

TheJazzSinger profile image
TheJazzSinger in reply to Kimi12

Unfortunately it doesn’t control mine either on 10mg and I’ve recently lost 1st in weight, eat low carb, exercise and it’s still made no difference. I have an appt with the doctor next week. Does the 20mg work? Do you take them separately during the say or together?

HiI came of it and now on losartin 100mg.

I feel loads better now

No headaches (although I did have a slight headache for a few days after starting them)

Cheers Mike

(where are you from?)

South Coast

Hi I was moved from an Ace inhibitor to amlodipine in January of this year to improve control of my BP, started on amlodipine but due to very bad arrithmia and tinnitus was moved to lercanidipine 10mg, been on these for approx 6 months, no major side effects but I do get mild tinnitus and headache usually about 6 to 8 hours after taking the tablet, I take it approx 1 hour before breakfast, the headache are a known side effect, they are not so bad that I need painkillers, but just aware of them, I think it takes time for the body to adjust to any new meds, but worth a phone call to discuss with GP if side effects are causing problems, there are many options to give you better quality of life, goodluck

Miketg0 profile image
Miketg0 in reply to

Very greatful for the reply.

It's reassuring that your experiences (headache) are similar to mine.

I'll stick with it for a week as I've got a phone consultation on Friday.

But your experiences are a mirror of mine.

Thank you

Mike (Cheshire)

10 mg caused constipation,pressure and itchy , blurry eyes and fatigue,have now cut tablet in half and trying 5 mg in morning and 5 mg at night.The tablet creates a pee burden up to 3 hours after taking.

I've had bad experience with this and with Amlodipine, another calcium channel blocker. Both left me light headed every time I stood up, but worse, I was feeling really rough and very sleepy nearly all day, like I'd had flu a week earlier but not quite the same. I also got cramps in my lower leg near the ankle after 10 minutes walking, and I walk for an hour nearly every day. These cramps went away both times I stopped taking these calcium channel blockers, within 3 or 4 days. I just took myself off them and after doing this told my GP I wasn't taking them any more and wasn't going to take them again. I think you should trust your own body's reactions.

Miketg0 profile image
Miketg0 in reply to Alan99999

Hi

I've got a phone consultation on Friday

Yup I get light headed and tired.

The Amlodipine I had gave me horrendous side effects. I felt I'd been stung on my calfs and thighs by nettles or wasps. I to had to w wait 4/5 days before the amlodipine left my system.

I had doxazosin and that gave me such terrible headache I ended up at A&E!

My head felt it was in a vice and tightening up.

I might see what the GP decides and I might stop the lot and see what happens with my BP.

Cheers Mike

Hi I take my medication at night and also experience bad headache s

I've had a terrible reaction to doxazosin, (banging vice squeezing headaches) amlodipine and lisinopril wasp sting/nettles sting on my calfs and thighs and joint pain

I'm on lercanidipine now which gives me a headache and Fuzzy head.

Hope to try a new one soon that doesn't have such dreadful side effects.

Fingers crossed 🤞.

I'm will try your stratagy and take my meds at bedtime so I'll sleep through the headaches.

Thank you for the reply.

Keep safe

Cheers Mike

Hi Mikeg0, I've been on Lercanidipine 10mg. for about a year now, together with Candesartan 8 mg. I have ectopic heatbeats on these tablets and my tinnitis is much worse. I've been checked out at the hospital and they seem not to be concerned, so I just live with it. The mornings are worse when I feel so incredibly tired - my muscles burn just walking up the stairs when I first take them. The cough is annoying, the swollen ankles and feet are horrible. I've now cut the Lercanidipine in half and feel a bit better and solved the ankle/feet problem, and take one tablet at night and one in the morning to spread the effect out a bit. I think it boils down to how many side effects you find acceptable. I found Lercanidipine a bit better than Ramipril.

Miketg0 profile image
Miketg0 in reply to Charlie460

Hi

Thank you for the reply.

I'm not sure if I'm getting used to the lercanidipine as I've not had any serious headaches in 72 hours. I do get a Fuzzy head. I did get a strange sensation in my ears at times. As though I can hear /feel my pulse, or a high pitch sound for about 10 seconds ❗ so I'll have to watch this.

I'm thinking of stopping the lot in a few weeks time and see how my BP 🆎 levels are.

Cheers Mike

Jmac20 profile image
Jmac20 in reply to Miketg0

The side effects of Lercanidipine after 8 weeks similar to what they state is the symptoms of coronavirous.You either stick with BP pills and stomach the side effects or give them up.I have previously stated I found Lercanidipine the best of a bad bunch.

Hi Mike

I have been on them for about a month but headaches is the only side effect I get

The other problem is my blood pressure is still high

I am on 10 mg so will need 20 mg and hope the headaches do not get worse

Hi

I came off the lercanidipine as my headache was terrible.

I've been on losartan now for 2 weeks. My headache has gone.

I stopped the lercanidipine and it took nearly a week before the headache 😡 went.

I haven't had any headaches for 6 days now.

I too had no real reduction in my BP on the lercanidipine.

I started on losartan 2 weeks ago 5th September 25mg and last week 14th increased to 50mg

My BP is now around the 136/75 ish

I don't know if the medication lercanidipine was causing the headaches or my high BP was.

I did notice after stopping the lercanidipine the headaches began to reduce and my gut feeling is they were causing the problem headache.

Either way I've had 5 different bp medication and fingers crossed 🤞 the losartan is working for me.

I hope you get sorted, my headaches were terrible, I tried to sleep just to get relief. It felt like my head was being squeezed and my teeth hurt.

Out of curiosity where are you at ❓. I'm in Cheshire Cw8

Take care

Mike

Kimi12 profile image
Kimi12 in reply to Miketg0

I am in Wiltshire

Miketg0 profile image
Miketg0 in reply to Miketg0

I'm now on losartan. No headaches or high BP but I find I'm peeing a lot.

Not sure if I can keep on them?

I don't know if anyone else experiences this?

Cheers Mike

Hi, what happened with your BP, you came off Lercanidipine (because of the headaches and it wasn’t actually lowering your BP) and went onto Losartan that made you pee a lot. I just started Lercanidipine (10mg ok but no effect on BP so dose upped to 20mg) now have chronic headaches, no energy and feel vaguely lightheaded and sick if that possible when your head feels like it’s in a vice especially if you turn it quickly), and BP still too high.... will call Drs next week as waiting for results from 24hr heart monitor as have SVT which probably doesn’t help!

Miketg0 profile image
Miketg0 in reply to HarryLur

Hi. My BP wasn't improved on the lercanidine and my headache(headache being an understatement) became so bad I was admitted to hospital via A&E.I stopped the lercanidine and after 5 days the headache slowly went away

I'm on the losartin now.

No headache at all although I did get a slight headache when I started losartin but nothing like I'd experienced on the lercanidine.

Good luck

You may also like...